Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
CristalFM

Spiroalctone And Then Adding Birth Control After Almost Four Months?

Recommended Posts

I've been on spiroalctone (50mg) for almost four months. My skin has been doing great, I'm only getting small bumps on the side of my face but I no longer wake up with a huge big zit every morning. I have been wanting to get on some kind of birth control because I feel like condoms aren't enough and I'm petrified of getting pregnant since I'm only 18. I was thinking about getting a copper IUD since its non-hormonal. But I'm afraid of the increase of blood during My period and the cramps. As of right now my period lasts about 4-5 days of which only one and a half is heavy bleeding and that same day is when I have painful cramps but If I take Advil it relieves them pretty well.

Today I went to dermatologist and she told me that I could go on a bcp like tri cycles lo and I shouldn't have an initial breakout but I'm terrified of all the other side effects like mood swings, weight gain, and the decrease of libido plus I believe being on BCp in the first place is what caused my acne to flare up out of nowhere. I don't want to add bcp and risk triggering my acne since I'm adding something to my hormones. We all know how hard it is to try n wrangle acne once it's gone haywire. I don't want to go through that whole long process all over again. In order to get to this point I've done spiro, trentoin, clindamycin, light therapy, and a chemical peel to come this far and ruin it because of bc. I feel that I have less to loose with the IUD. If I see that it isn't working for me and causing me too much discomfort I can get it taken out and be done with it? I really need some opinions on this whole situation.

Share this post


Link to post
Share on other sites

I've been on spiroalctone (50mg) for almost four months. My skin has been doing great, I'm only getting small bumps on the side of my face but I no longer wake up with a huge big zit every morning. I have been wanting to get on some kind of birth control because I feel like condoms aren't enough and I'm petrified of getting pregnant since I'm only 18. I was thinking about getting a copper IUD since its non-hormonal. But I'm afraid of the increase of blood during My period and the cramps. As of right now my period lasts about 4-5 days of which only one and a half is heavy bleeding and that same day is when I have painful cramps but If I take Advil it relieves them pretty well.

Today I went to dermatologist and she told me that I could go on a bcp like tri cycles lo and I shouldn't have an initial breakout but I'm terrified of all the other side effects like mood swings, weight gain, and the decrease of libido plus I believe being on BCp in the first place is what caused my acne to flare up out of nowhere. I don't want to add bcp and risk triggering my acne since I'm adding something to my hormones. We all know how hard it is to try n wrangle acne once it's gone haywire. I don't want to go through that whole long process all over again. In order to get to this point I've done spiro, trentoin, clindamycin, light therapy, and a chemical peel to come this far and ruin it because of bc. I feel that I have less to loose with the IUD. If I see that it isn't working for me and causing me too much discomfort I can get it taken out and be done with it? I really need some opinions on this whole situation.

I love my copper IUD. My period is heavier. The first few months I had severe cramping. After that though I don't have cramps anymore.

Personally I would rather have slightly heavy periods than mess with my hormones. My gynecologist told me most birth controls would make my period heaver anyway, so I wasn't avoiding that either way...

My insurance completely covered the cost of my IUD. It didn't cover very much of the monthly cost for birth control. And the copper IUD lasts for 10 years, but you can have it taken out at any time before then if you want.

If you do get one, please go to a nurse who is an IUD specialist to have it inserted. I went to a nurse who ONLY does IUDs.

Edited by Green Gables

Share this post


Link to post
Share on other sites

I also have a copper IUD since I can't take hormone BC due to other reasons.

I've had it for 3 months so far and I'm happy with it. My periods have been heavier (they say they will be for 3 months, obviously I cant say beyond that) and I have had serious pain with them- but I ALWAYS did.

I really do not see why these things arent used more/suggested more, as far as I'm concerned, you arent messing with your hormones (win), you dont have to remember to take something every day (win) and as the poster said, 10 yrs! (win!)

If you have any problems with it you can take it out straight away, and the symptoms should stop straight away, which was the deciding factor for me.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×